MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT
Model Number EX061703CS
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Vascular System (Circulation), Impaired (2572)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a stent placement procedure, the stent allegedly twisted at the proximal end after deployment in the left sfa via left common femoral.It was further reported that an additional intervention was performed to remove the stent.The patient was doing well at the conclusion of the procedure.
 
Additional Manufacturer Narrative
Manufacturing review: the lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review showed that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.No additional complaint has been reported for this lot number previously.Investigation summary: based on the evaluation of the returned sample and because no images were provided documenting the alleged stent twisting, the complaint could not be confirmed and will be closed with inconclusive result.A manufacturing related issue could not be identified.Based on the information available a definite root cause for the event reported could not be determined.Labeling review: in reviewing the current labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential factors.Correct stent deployment procedure was found properly described.In particular the ifu states: "advance the stent system over the 0.035¿ diameter guidewire through the sheath introducer (.) pull back the stent system until the distal and proximal ends of the stent are in position so that they are distal and proximal to the target site.Remove slack from the stent system held outside the patient.(.) to ensure the most accurate placement, firmly hold the black system stability sheath throughout deployment.Do not hold the silver stent delivery sheath at any time during deployment.Do not constrict the stent delivery sheath during stent deployment (.) initiate stent deployment by rotating the thumbwheel in the direction of the arrows, while holding the handle in a fixed position (.) while maintaining a fixed handle position, rotate thumbwheel to obtain initial stent wall apposition of 1 cm minimum (.) with distal end of the stent apposing the vessel wall, deployment continues with the following method: while maintaining a fixed handle position, place your finger in front of the deployment slide and slide it from the distal to proximal end'.In regards to pta, the ifu states: 'predilation of the lesion should be performed using standard techniques', and 'post stent expansion with a pta catheter is recommended".After further review of the details provided by the complainant, it was identified that the fda rn number was incorrect and the correct fda rn number is 9681442.This number will not be changed on the emdr so that this report will remain connected and identify that the event was reported to the fda in a timely manner.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7887629
Report Number2020394-2018-01737
Device Sequence Number13965410
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2020
Device Model NumberEX061703CS
Device Catalogue NumberEX061703CS
Device Lot NumberANCN3323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR